T Nation

Extreme Itchiness with Increased Blood Flow

I’ve been on test C for 1-2 months. The process of dialing in hasn’t been great so far.

Aside from the fact that the test isn’t helping the sexual issues and mood much (at least thus far at this dose and dosing schedule), I’ve been experiencing what I believe are very strong histamine reactions.

Whenever I get hot or have increased blood flow, I notice my skin becomes very itchy and red. If I’m out for a short walk, the itching is more minor but still quite obnoxious. If I do a heavy workout, I begin itching -extremely- badly — as in I’m constantly scratching my whole body, I become extremely red, and I have to stop the workout and cool down in order for the reaction to subside.

I sort of added this on to a previous post where a couple users provided some insight into this issue, but I thought I’d make a thread dedicated to it, given I can’t find any others experiencing this phenomenon when I use the search function.

Does this sound like exercise-induced anaphylaxis? The histamine response is so exaggerated and my body becomes extremely red (way past the point of increased circulation). There appear to even be minor bumps/welts on some areas of the skin. I don’t experience any tightness in my throat, tingling, or trouble breathing, however.

This has become worse over time, but I’ve also titrated my dose up (started around 150 mg/wk and am now on a steady 28 mg/day). I’m not sure if this is something to expect, a legitimate medical concern, or something to keep an eye on.

I’m guessing the response is either a result of

  1. Some ingredient in the test (cottonseed oil or a preservative?) that I’m having an allergic reaction to — a reaction that’s worsened when exercising

  2. My body’s histamine response has been disturbed by the large doses of exogenous test. I have no evidence of this, but considering test interacts with quite a few systems and I have notice other “adjustment” symptoms such as insomnia and mood changes, I consider this a possibility.

Not really sure what to do at this point. It’s both a problem for lifestyle (can’t exercise) as well as a potential medical concern.

I’m thinking of asking the doctor for a script with a different carrier oil (believe grape seed is the other used) or switching to enanthate.

Has anyone else had any similar experiences? How would you handle this?

Thank you

Take a Benadryl, then work out. If you still get the same response then you’ve probably eliminated that as a possibility. If you don’t get the response then you have your answer.

Isn’t this a common side effect of high HCT/RBC? Have you had that checked yet?

I have been having the same feeling since I began. HCT is not the issue, mine has gone down from 53 to 46 and I still get that uncomfortable itch once in a while. Makes me feel like an American werewolf in London with the need to tear off my clothes in public at times. Luckily Ive been experiencing it less and less, so eventually you should too. I posted about it about 11 months ago. I would say that its a Niacin effect in the skin when blood flows faster to the top of the skin. Vitamin B supplementation will do this especially if you are already topped off on Vitamin B. I stopped my multivitamin and the itch and flushing have lessened.

I’ve been getting super super itchy right before I start sweating since starting this whole TRT thing, not sure if that’s the same as you or not but it is pretty annoying. It’s almost like it burns or I’m getting bit by a bug or something it’s such a strong itch.

I haven’t figured it out, other than to make the bedroom cold af before bang time to avoid it happening then if possible

Yep, if a room is too warm during sex, I could get a hot flash that kills my boner, and I have cool down before its on again. Crazy

I have not had it checked yet. I’m hoping to get labs in another month or so - once I’m hopefully a bit more stabilized on this dose.

Yeah - that is a test, but I’d rather not mute what could be a possibly progressive allergic reaction and then end up in the hospital.

It seems to be a warning sign something isn’t right. Hopefully it passes, though.

Interesting. Are you able to workout?

The itch is pretty unbearable. The last time it happened, I was already working out in a garage with sub-freezing temperatures. I had to take off my shirt and go walk around in the snow for a while for it to subside somewhat haha.

I don’t really sweat nearly as much since developing these post-drug issues. Prior to TRT, I’d often feel way overheated during a workout but not sweat much or at all. Very odd.

Yeah, exactly… feels like a major flushing of sorts. I noticed when it happened, all the veins on my arms looked enlarged too.

A bit concerning that it never fully subsided, but I can deal with it if it gets better in time. Have you noticed improvements with TRT otherwise (sexual, cognitive, emotional)?

@highpull I’m curious if any of your patients have reported such experiences

Its not all that concerning to me. Its simply better blood flow and takes time for your body to adjust to exogenous test. First three months I quit working out, now Im back at it again. Yes everything has gotten better for me. It just takes time to heal and recreate new pathways for everything. Just sit back and relax til you’re a little more comfortable in your rejuvenation process.

1 Like

Injected this morning.

My chest today after going on a walk in fairly cool weather. It looks like an allergic reaction to me.

Regarding possible allergic reactions, only two that come to mind, and they were both different from what you are describing in that it was not related to getting hot or exercise induced. Changing esters worked for one and a different carrier oil worked for the other guy.

Sounds more like increased blood flow in your case.

@highpull thanks for the input. Given the splotchy red marks seen on my abdomen above, it appears (from my laymen knowledge) to look more like an allergic rash, as opposed to an even increase in color that would be more suggestive of increased blood flow. Also maybe a minor itch instead of a pretty severe one.

This pic was also taken after it calmed down a bit.

Anyway, I’m not a doctor and I know you probably have a better idea of what a true allergy would look like. I guess my two main concerns are

  1. it seems to have increased over time (although this could be due to dose titration). It might make sense for it to be increased blood flow, given I’ve had cold extremities and sexual dysfunction and such for a while now (lack of nitric oxide for a prolonged period).

  2. my dad has had exercise-induced anaphylaxis in the past. He has an oat allergy, and when he went running, he woke up being revived by the EMTs. Apparently exercise can exacerbate allergies significantly for some people, and I’m not sure if this is heritable. It does, however, make me a bit more paranoid than I would otherwise be.

Edit: when your patients had the allergic reactions, were they noticeable immediately upon injection? Was it a local reaction or central reaction?

Possibly, it does not look splotchy on my screen.

Not sure, but they both thought it was associated with the injection, so probably if not immediately, at least shortly after. It was systemic.

1 Like

I was very itchy at the beginning, even my scalp was itchy/sore. For me in about 3 months that seemed to go away. From time to time around my neck and upper chest I look like I have a sun burn. I’m burnt red. I read somewhere that TRT does this to some people.